We develop and analyze a new family of mimetic methods on unstructured polygonal meshes for the diffusion problem in primal form. These methods are derived from the local consistency condition that is exact for polynomials of any degree $m\geq1$. The degrees of freedom are (a) solution values at the quadrature nodes of the Gauss–Lobatto formulas on each mesh edge, and (b) solution moments inside polygons. The convergence of the method is proven theoretically and an optimal error estimate is derived in a mesh-dependent norm that mimics the energy norm. Numerical experiments confirm the convergence rate that is expected from the theory.

BEIRAO DA VEIGA, L., Lipnikov, K., Manzini, G. (2011). Arbitrary-order nodal mimetic discretizations of elliptic problems on polygonal meshes. SIAM JOURNAL ON NUMERICAL ANALYSIS, 49(5), 1737-1760 [10.1137/100807764].

Arbitrary-order nodal mimetic discretizations of elliptic problems on polygonal meshes

BEIRAO DA VEIGA, LOURENCO
Primo
;
2011

Abstract

We develop and analyze a new family of mimetic methods on unstructured polygonal meshes for the diffusion problem in primal form. These methods are derived from the local consistency condition that is exact for polynomials of any degree $m\geq1$. The degrees of freedom are (a) solution values at the quadrature nodes of the Gauss–Lobatto formulas on each mesh edge, and (b) solution moments inside polygons. The convergence of the method is proven theoretically and an optimal error estimate is derived in a mesh-dependent norm that mimics the energy norm. Numerical experiments confirm the convergence rate that is expected from the theory.
Articolo in rivista - Articolo scientifico
mimetic discretization
English
2011
49
5
1737
1760
none
BEIRAO DA VEIGA, L., Lipnikov, K., Manzini, G. (2011). Arbitrary-order nodal mimetic discretizations of elliptic problems on polygonal meshes. SIAM JOURNAL ON NUMERICAL ANALYSIS, 49(5), 1737-1760 [10.1137/100807764].
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/98841
Citazioni
  • Scopus 95
  • ???jsp.display-item.citation.isi??? 83
Social impact